Aa
Aa
A
A
A
Close
7684852 tn?1437171892

depression

Losing my mind at 152 days off pain meds
11 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Hi  well this is not uncommon once you detox you will find out your still a addict with addict behaviors  from here you need a program of recovery for me I am a big perponet of N/A I did not see growth until I joined this is a critical step to recovery you have to realize that this is a disease and has to be treated like one I go to 4 meetings a week  those that go to meetings tend to stay clean this will help you with the ''mind screw'' I can not over emphasize how important this is google Na meetings on your area and get to a meeting you will be welcome with a hug and be around people that understand your problem keep posting for support..........Gnarly
Helpful - 0
271792 tn?1334979657
Have you talked with your doctor about your depression? Often times it can be controlled with medication. I think it is worth a shot.

And I agree that an aftercare program is essential to STAYING clean. Here is the link for meetings in your area:

http://portaltools.na.org/portaltools/MeetingLoc/
Helpful - 0
1926359 tn?1331588139
Honey I am so sorry to hear you are STILL feeling this way.  Have you made any of the changes that we talked about?  It is so true that  if we put down the drugs but don't do any recovery work to change, then nothing changes.  I am worried for you and really want you to invest in you and your NEW LIFE.
You are so worth it.
Please please consider this.
xo
Lu
Helpful - 0
7163794 tn?1457366813
COMMUNITY LEADER
Hey NewLife....I've watched some of your posts, and I wanted to start by saying I think your doing very well!  152 days is a LONG freakin time!  
I'm roughly at 7 1/2 months clean and honestly I can say it was around 6 months when the emotional roller coaster really took a considerable turn.  Now, from day 1 to day 90, a little bit better (but not much :(.... from 91 - 150, definatly better than the beginning, but I was still "off" a bit... currently 230 days, I can breathe again.  I can make a rational decision again. I can hold a conversation again, so I would suggest you just keep trucking along forward, as it will get better.  I also do N/A 4xs a week and have made a great support group of people there that I talk to every day which has helped tremendously!  
I'm still a walking "mess" but today, I like it!
Helpful - 0
495284 tn?1333894042
COMMUNITY LEADER
Congrats on 152 days!!!  I agree with IBK, check with your doctor about some AD meds.
Helpful - 0
7684852 tn?1437171892
He has me on Cymbalta but does not want to change it.  I have no cravings, no desire to take any.  Just seem oh so confused and unmotivated ALL the time.  Ughhhh
Helpful - 0
271792 tn?1334979657
AGAIN..that is why you need aftercare. I can't say it any other way. Do you see the people on here that have time? How do you think they got that? If you stay in the frame of minc youa re in now you will surely pick up a drug. That would be very sad...
Helpful - 0
2083449 tn?1381354708
It certainly seems like the Cymbalta isn't working well for you. I also became really depressed after quitting. I had to try a couple of different ADs before finding one that really helps.  I feel good now. Tell your Dr that you want to try something different.  Best wishes. Hope you are better soon!
Helpful - 0
1742220 tn?1331356727
Depression is a tough one, newlife.  You have been doing so well otherwise, though.  I agree with others ... I guess I think the key things are exercise (involving fresh air and sunlight) and people.  Like, 12 step people who can motivate you.  But not necessarily.  Any people on your side, in person, will do.  keep trying ... keep going!
Helpful - 0
Avatar universal
My experience with Cymbalta was not good at all. It is supposed to help with pain. My husband took it. It made him more depressed and literally psycho. He wanted to kill me. Literally at thoughts. Depressed and obsessive thoughts happen a lot on that.

I really recommend changing to something else. I think it could help a lot.
Helpful - 0
Avatar universal
Hey my friend, im so sorry your feeling this way still.
I know its not possible for you to get to meetings as you have no transport and because of where you live, but pm someone you know lives in your area and maybe they can take you : )
Please get a diff docs opinion on Cymbalta, i  wonder if its doing more harm than good.
Keep up the daily walk, your doing awesome.
Stuff the housework, who cares what the house looks like at the moment, its not like it cant be cleaned up at a later date..
If you see a diff doc, its best not to tell them of your past drug abuse, or you will find, they will blame everything on the way your feeling from drugs.  
Your doc shouldnt be able to say you have to stay on Cymbalta, at the end of the day, its the patients choice, not his.
Stay strong, just a bit longer xoxo
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.